MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown/not provided.If implanted; give date: n/a, lens was not implanted.If explanted; give date: n/a, lens was not implanted; therefore, not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis preloaded intraocular lens (iol) malfunctioned, and that one haptic was broken/bend.There was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further review, information was received that event date was jun 7, 2021 and that patient is male.The following section have been updated.Section a3: gender: male section b2: event date: 06/17/2021.Section d9.Device available for evaluation? yes.Returned to manufacturer on: 10/04/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed a pre-loaded inserter with viscoelastic residue on the inside of the cartridge.Further inspection revealed that the lens was stuck in the cartridge and that the plunger had overridden the lens.The inserter was disassembled and no assembly issues were identified.The lens was removed from the cartridge and cleaned, a detached haptic as well as lens damaged were observed.Based on the return condition of the lens no further product evaluation could be performed on the lens.Furthermore, via the definition of haptic damaged in amo-04-d024 rev.7 the complaint issue could not be confirmed and could not be confirmed to be related to a manufacturing issue, suggested by the handpiece presenting with proper assembly.Therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that there was no discrepancy found during the review.The product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12483102
Report Number2020664-2021-07436
Device Sequence Number3848271
Product Code HQL
UDI-Device Identifier05050474558014
UDI-Public(01)05050474558014(17)220316
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale